Infinite-Variance Error Structure in Finance and Economics
Fatma Serttaş
International Econometric Review (IER), 2018, vol. 10, issue 1, 14-23
Abstract:
Many macroeconomic and financial data exhibit large outliers and high volatility so that their returns are usually modeled to follow an infinite-variance stable process. Extreme behaviors in such data tend to exist especially for emerging markets due to frequent existence of high economic turmoil. A relatively new area of research studies that model the financial returns as infinite-variance stable errors exists for emerging markets as well as for industrialized countries. This study aims to briefly introduce the reader the concept of infinite-variance stable distributions, discuss some existing studies on unit root and cointegration tests that assume infinite-variance stable error structure, and then to point out the potential lines of research while showing the significance of this relatively new concept.
Keywords: Infinite-Variance Errors; Stable Distributions; Financial Returns; Unit Root Tests; Co-Integration Tests. (search for similar items in EconPapers)
JEL-codes: C21 C22 C32 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://www.era.org.tr/makaleler/306676.pdf (application/pdf)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:erh:journl:v:10:y:2018:i:1:p:14-23
Access Statistics for this article
International Econometric Review (IER) is currently edited by Asad Zaman
More articles in International Econometric Review (IER) from Econometric Research Association Contact information at EDIRC.
Bibliographic data for series maintained by M. F. Cosar ().